Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 21, 2005, 6:36 PM EST for Saint Lucie County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2005, 6:36 PM EST (23:36 UTC)
- Expired
- Mar 21, 2005, 7:15 PM EST
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 212338 SVRMLB FLC111-220015- /O.NEW.KMLB.SV.W.0009.050321T2336Z-050322T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 636 PM EST MON MAR 21 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...WHITE CITY...INDRIO...FORT PIERCE * UNTIL 715 PM EST * AT 631 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF LAKEWOOD PARK...OR ABOUT 10 MILES EAST OF FORT DRUM...AND MOVING EAST SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLORIDA TURNPIKE THROUGH 700 PM EST LAKEWOOD PARK BY 710 PM EST SAINT LUCIE AIRPORT...6 MILES WEST OF INDRIO...BY 715 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF AT ALL POSSIBLE...STAYING AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 2760 8066 2753 8072 2732 8035 2755 8024 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 2:23 PM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 21, 2:23 PM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 223 PM EST MON MAR 21 2005 .DISCUSSION... TONIGHT...CURRENT WIND REGIME AND THERMODYNAMIC PARAMETERS WILL SUPPORT ONGOING SHOWERS WITH EMBEDDED THUNDER INTO THE EVENING. A SPECIAL 16Z XMR SOUNDING INDICATED 50KTS WLYS @H5 WITH TEMPS @ THAT LEVEL AROUND -11C. PCPN ASCD WITH THE WEST COAST BREEZE MOVING EWD INTO CENTRAL FL WL ALSO ACT TO TO INCREASE LATE SHOWER AND STORM COVERAGE OVER INTERIOR WITH ACTIVITY PUSHING QUICKLY EAST THANKS TO H7 WLYS AROUND 35KT. MCS OVER THE GULF LOOP CURRENT SHOULD MAKE SOME PROGRESS TWD THE COAST. DENSE HIGHER CLOUDINESS SPILLING DOWNSTREAM OVER THE REGION FROM MCS AND AND LOCAL CONVECTIVE DEBRIS WILL LINGER INTO TONIGHT. PRECIP CHANCES WL REMAIN ON THE HIGH SIDE TONIGHT WITH NUMEROUS EVENING SHOWERS AND ISOLD STORMS TAPERING IN COVERAGE TOWARD DAYBREAK. MOIST SE FLOW AND CLOUD COVER OVERNIGHT WL CALL FOR MILD TEMPS AND LOWS SHOULD REMAIN IN THE 60S AREA WIDE. TUES THROUGH WED...LOW PRESSURE SYSTEM OVER SRN PLAINS EARLY TUES WILL TREK TOWARD THE KY/TN REGION. MODELS INDICATE ASSOCIATED SFC LOW WILL OCCLUDE AND DEVELOP A SECOND SURFACE LOW OFF CAROLINA COAST WED. MOIST SWLY FLOW WITH EC FL LOCATED IN BETWEEN THIS SYSTEM AND RIDGE AXIS TO THE SOUTH WITH PWATS INCREASING TO AROUND 1.5 INCHES. PROSPECTS FOR SHOWERS AND STORMS WILL CONTINUE TO BE HIGH...UPPER LEVEL DIVERGENCE LOW WILL BE GREATEST OVER THE NORTHERN HALF OF THE PENINSULA...HOWEVER MORE BREAKS IN CLOUDS MAY OCCUR IN THE SOUTH... HELPING TO INCREASE THE INSTABILITY THERE AS TEMPS RISE TOWARD THE MID 80S. COOL MID LEVEL TEMPS AND INCREASING WIND FIELDS WILL BRING POTENTIAL THREATS FROM WIND GUSTS AND HAIL WITH STRONGER STORMS. HAVE STRATIFIED POPS FROM LIKELY IN THE NORTH TO SCT IN THE SOUTH TUES AND SCT ALL AREAS WED WITH SLIGHTLY HIGHER VALUES IN THE NORTH. THURS/THURS NIGHT...SHALLOW FRONTAL BOUNDARY WILL SLIDE THROUGH WITH SOME DRIER AIR WORKING IN FROM THE NORTH. HAVE TRIMMED POPS BACK TO ISOLATED FOR SOUTHERN SECTIONS ONLY. DRIER AIR APPEARS TO BE SHORT LIVED AS THE FLOW VEERS AND MOISTURE INCREASE COMMENCES THURS NIGHT. FRI THROUGH MON...LOW AMPLITUDE 5H RIDGE ACROSS SRN PENINSULA FRI WILL BE REPLACED BY AMPLIFIED MID/UPPER TROF SUN/MON. WILL MAINTAIN A LOW POP FOR FRI AND SAT FOR AFTERNOON ACTIVITY DEVELOPING. PATTERN MAY AGAIN GET MORE ACTIVE IN SUN/MON TIME FRAME AS SFC LOW DEEPENS ACROSS THE SE STATES WITH DIVERGENCE FROM LIFTING UPPER JET AND STRENGTHENING H85 WIND FIELDS. SCATTERED POPS ARE IN FOR THIS TIME FRAME AND TOO FAR OUT TO TRY TO FINE TUNE MUCH MORE. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE LOWER/MID 80S. && .MARINE...FLOW WILL VEER FROM SOLY TUES TO SWLY ON WED WITH RIDGE AXIS RECEDING SOUTH AHEAD OF LOW PRESSURE AREA. NO HIGHLIGHTS FOR WINDS/SEAS ANTICIPATED THROUGH THE PERIOD...MAIN HAZZARD TO BOATERS WILL BE STRONG THUNDERSTORMS OVER THE INTRACOASTAL AND ATLANTIC WATERS. && .PRELIMINARY POINT TEMPS/POPS... DAB 63 81 66 81 / 60 60 40 50 MCO 64 84 67 83 / 60 60 40 50 MLB 65 81 67 82 / 70 50 40 40 VRB 65 81 69 82 / 70 50 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... ...NONE. && SHORT TERM...PENDERGRAST LONG TERM....GLITTO
Hazardous weather outlook, Mar 21, 8:42 AM EST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 842 AM EST MON MAR 21 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 212342- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 842 AM EST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT: ...THUNDERSTORM IMPACT... AFTERNOON HEATING OF AN INCREASINGLY UNSTABLE AIR MASS IS EXPECTED TO LEAD TO THUNDERSTORMS DEVELOPMENT. THE FOCUS FOR STORM DEVELOPMENT WILL BE A WEAK FRONTAL BOUNDARY EXTENDING ACROSS CENTRAL FLORIDA. AN UPPER LEVEL IMPULSE WITH COLD TEMPERATURES ALOFT SHOULD CAUSE THE CHANCE FOR STORMS TO LINGER INTO THE EVENING HOURS. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS...HAIL AND DEADLY LIGHTNING STRIKES. ...MARINE THUNDERSTORM GUST IMPACT... STORMS FORMING OVER LAND DURING THE AFTERNOON AND EARLY EVENING WILL BE PUSHED QUICKLY OFFSHORE AND BECOME A HAZARD FOR MARINERS. WIND GUSTS TO 34 KNOTS OR GREATER AND CLOUD TO WATER LIGHTNING WILL BE THE PRIMARY HAZARDS. ...WATERSPOUT IMPACT... STORMS MOVING OFFSHORE WILL ALSO BE CAPABLE OF PRODUCING A BRIEF WATERSPOUT. MARINERS SHOULD KEEP AN EYE TO THE WEST FOR THE DEVELOPMENT OF STRONG STORMS. STORMS MOVING INTO THE COASTAL ZONE WILL ENCOUNTER WIND SHEAR WHICH CAN PROMOTE THE RAPID DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: AFTERNOON AND EVENING LIGHTNING STORMS WILL CONTINUE TO BE A HAZARD THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST
In the hours before
Special weather statement, Mar 21, 4:40 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 440 PM EST MON MAR 21 2005 FLZ053-212245- OSCEOLA- 440 PM EST MON MAR 21 2005 ...STRONG STORM CAPABLE OF PRODUCING FREQUENT LIGHTNING OVER SOUTHERN OSCEOLA COUNTY... AT 436 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG WIND GUSTS TO 40 MPH OVER LAKE KISSIMMEE...MOVING EAST AT 35 MPH. THE STORM WILL MOVE NORTH OF LAKE MARIAN WITHIN THE NEXT HOUR. HIRSCH
Special weather statement, Mar 21, 4:40 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE MELBOURNE FL 440 PM EST MON MAR 21 2005 FLZ053-212245- OSCEOLA- 440 PM EST MON MAR 21 2005 ...STRONG STORM CAPABLE OF PRODUCING FREQUENT LIGHTNING OVER SOUTHERN OSCEOLA COUNTY... AT 436 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG WIND GUSTS TO 40 MPH OVER LAKE KISSIMMEE...MOVING EAST AT 35 MPH. THE STORM WILL MOVE ACROSS LAKE MARIAN WITHIN THE NEXT HOUR. HIRSCH
Special weather statement, Mar 21, 5:08 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 508 PM EST MON MAR 21 2005 FLZ064-212315- MARTIN- 508 PM EST MON MAR 21 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH OVER MARTIN COUNTY... AT 506 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND FREQUENT LIGHTNING 10 MILES EAST OF INDIANTOWN...MOVING NORTHEAST AT 30 MPH. THE STORM WILL BE...NEAR ROCKY POINT AT 520 PM EST. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE HOBE SOUND BEACH. HIRSCH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:24 PM EST | Severe Thunderstorm Warning | MLB | Okeechobee | 66 min |
| Mar 21, 5:28 PM EST | Tornado Warning | MLB | Okeechobee | 48 min |
| Mar 21, 5:48 PM EST | Severe Thunderstorm Warning | MLB | Indian River, Osceola | 57 min |
| Mar 21, 6:14 PM EST | Special Marine Warning | MLB | 2 hr | |
| Mar 21, 6:43 PM EST | Severe Thunderstorm Warning | MLB | Indian River | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.